I am scared to take the chance of it's side effects. I am currently taking copaxone. My condition has gotten slightly worse as far as cognitive issues.
12 Aug 2010
You may find this link helpful.
13 Aug 2010
I was scared of the side effects also. So, I decided to go from Avonex to Copaxone instead. In my opinion, unless I was have severe mobility issues, the fact that 1 in 1000 get a brain infection, which can lead to death or severe disability, wasn't worth the risk. I have a 8 year old so I wasn't going to risk it. Everyone is different. But you have to decide what's most important to you. Because everyone with MS is different our individual reaction to any therapy comes with the same difference. I hope that helped.
8 Sep 2010
I too am looking into starting Tyabri and yes I am a little scared. I have been on the shots and can not tolerate them. My Neuro is very posative with it and she isn't the type to jerk me around. She says the few patients she has on it are doing fairly well. Now I haven't been on any M.S. meds for over a yr and have been in remission. I'm kinda afraid if I do take something it will all kick back in plus there is that rare brain disease. But I'm also waitig for the the other shoe to drop due to not taking any meds. I've tried Rebif and Copaxone... I'm still r/r.Probably didn't help your question but the more I know the more I'll let you know~GOOD LUCK ! ~AMy in PA
30 Mar 2011
I am thinking of switching to Tysabri because I developed Nabs from the avonex and copaxone I have been on for 5 years. I had two back to back flare-ups and my neurologist said that I developed antibodies and need to start a new regimen. He also mentioned Gilenya, we are supposed to decide by next week. Anybody had severe back to back flare-ups? It effected my eyes, optic neuritis. Thanks
14 Apr 2011
Yes, I took tysabri for six monthes, after several years with beta-seron. It required going to a hospital, once a month, spending 3-4 hours hooked up to a saline drip solution with a tube and needle in my arm, while my vital signs were being monitored. I felt very minor relief, at best, and changed to a different drug treatment-copaxone, which I have been taking for six monthes, and am considering changing also.
7 Dec 2011
I took tysabri for 2 years. I liked it. After my 21st infusion, the nurses started having hard time threading my veins. They even wanted to put a port in me. I said "thats not cute!" I am only 35 years old. That's when I researched and found gilenya. I was finally approved for it so hopefully I will be observed for my first this friday. Wish me luck... $;-)
15 Jun 2012
I am moving on tysabri too(as i am a Rebif user) as my doctor recommended me. I don't really think about side effects because there are few, and i've been tested for that auto-immune condition that you can get from this as a side effect and i can't develop that disease, so I am really happy i am finally moving from 3 injections/week to 1perfusion/month. Hope you'll get better and wish you good luck ! :D
30 May 2013
I know this is an old question, but no doubt it comes up regularly.
I have been on Tysabri for almost 4 years, with a 6 month "holiday" after 2 years.I have RR MS, was diagnosed in 2001, and have symptoms that I would characterize as mild but annoying; not too much loss of mobility, still work, able to live pretty much as I always have.
Tysabri has been very effective for me. Not only has my RR MS not substantially progressed during that time, but some of my symptoms have actually gotten better. (Last winter I felt cold for the first time since I was diagnosed in 2001.)
Side effects - the best part. There. Aren't. Any.
The 6-month "holiday" from Tysabri, during which I took Copaxone, was suggested by the maker of the drug; they thought that time off from Tysabri every couple of years would mitigate the vulnerability to PML. The 6 months were a disaster. MS progressed more during that period than it had in the previous 5 years. It was a relief to get back on it.
My initial reservations, and the ones you are probably wrestling with regarding the drug were (1) the IV administration route and (2) the risk of PML.
The first turned out to be manageable. Don't get me wrong, I am NOT a fan of needles, but I think that the once-a-month IV is a lot better than the death-by-a-thousand-cuts that was Betaseron. The problem of hard-to-find veins I dealt with over time by discovering that some of my daily meds make it worse; on IV days I don't take those, and I drink so much water that my veins (and cheeks) are bulging. Once I figured those two out, it's gotten a lot easier. I've been offered but have not gotten a port - think hard about that, they have dangers too.
PML - you simply have to decide whether the extra quality-of-life is worth the risk, for if you get PML you will suffer very severe disability or death and there is little they can do to help. However, the statistics are very much on our side. For me, it's worth it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on copaxone for 2 years. In the last year I have had more and more reactions. They are increasing and are closer together. I have always ...
1 answer • 17 Nov 2009
I have multiple sclerosis. Presently receiving Tysabri for 5 months. Concern with the side effects. Advise.
2 answers • 22 Oct 2010
... capacity) that started w/in the same time - is this normal? should I switch to other medication? affecting my talking & hard to take deep ...
2 answers • 29 Jan 2013
1.will the effect of tysabri be reduced if the vial is shaken during transport? 2. Im told by the biogen people that tysabri can be kept at 30 ...
0 answers • 9 May 2013
Can u tell me iam scared of tysabri and ms. I just went to urgent care my hand was getting numb and?
... 2 weeks before that dr diagnosed iam diabetic.then doc reffered me to emergency overthere they diagnosed its ms and they gave me steroid then ...
2 answers • 21 Oct 2013